CaltechAUTHORS
  A Caltech Library Service

Complexity of commuting Hamiltonians on a square lattice of qubits

Schuch, Norbert (2011) Complexity of commuting Hamiltonians on a square lattice of qubits. Quantum Information and Computation, 11 (11-12). pp. 901-912. ISSN 1533-7146. http://resolver.caltech.edu/CaltechAUTHORS:20111031-112554680

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20111031-112554680

Abstract

We consider the computational complexity of Hamiltonians which are sums of commuting terms acting on plaquettes in a square lattice of qubits, and we show that deciding whether the ground state minimizes the energy of each local term individually is in the complexity class NP. That is, if the ground states has this property, this can be proven using a classical certificate which can be efficiently verified on a classical computer. Different to previous results on commuting Hamiltonians, our certificate proves the existence of such a state without giving instructions on how to prepare it.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://www.rintonpress.com/xxqic11/qic-11-1112/0901-0912.pdfPublisherUNSPECIFIED
http://arxiv.org/abs/arXiv:1105.2843arXivUNSPECIFIED
Additional Information:© 2011 Rinton Press. Submitted on 13 May 2011 (v1), last revised 27 Sep 2011 (this version, v2). Received May 30, 2011. Revised July 29, 2011. Communicated by: R Jozsa & B Terhal. We acknowledge helpful conversations with Dorit Aharonov, Sergey Bravyi, Lior Eldar, Tobias Osborne, and Volkher Scholz. This work has been supported by the Gordon and Betty Moore Foundation through Caltech’s Center for the Physics of Information, the NSF Grant No. PHY-0803371, and the ARO Grant No. W911NF-09-1-0442.
Group:Institute for Quantum Information and Matter, IQIM
Funders:
Funding AgencyGrant Number
Gordon and Betty Moore FoundationUNSPECIFIED
NSFPHY-0803371
Army Research Office (ARO)W911NF-09-1-0442
Subject Keywords:Quantum complexity, Hamiltonian complexity, commuting Hamiltonians
Record Number:CaltechAUTHORS:20111031-112554680
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20111031-112554680
Official Citation:Complexity of commuting Hamiltonians on a square lattice of qubits (pp0901-0912) Norbert Schuch
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:27523
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:31 Oct 2011 20:17
Last Modified:12 Jul 2012 21:33

Repository Staff Only: item control page